# SDR CA980416007

- Difficulty date: April 6, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Cessna 172N
- Engine: Lyc O320H2AD
- Propeller: Mcauly 1C160DTM
- System (JASC): 7322 · Fuel Control/Reciprocating Engines
- Part: Valve
- Condition: Blocked
- Location: Carburetor
- Stage of operation: CL
- How discovered: O
- Nature of condition: W, E
- Precautionary procedure: A, E, B

## Discrepancy

(CAN) ON TAKEOFF, AT 1,100 FEET, THE ENGINE QUIT.  THE PILOT RESTARTED THE ENGINE, BUT IT RAN ROUGH AND WOULD NOT EXCEED 1,700 RPM.  PILOT RETURNED TO BASE.  THE CARBURETOR WAS REMOVED AND TWO STONES, OF A SMOOTH CYLINDRICAL SHAPE OF PORCELAIN OR CERAMIC LIKE MATERIAL, WERE FOUND SITTING ON TOP OF THE BUTTERFLY VALVE.  REMOVAL OF THE STONES AND REINSTALLATION OF THE CARBURETOR RECTIFIED THE PROBLEM.  THE MANUFACTURER WAS CONTACTED AND STATED THAT THESE TYPE OF STONES WERE USED DURING OVERHAUL TO DEBUR PARTS.
